# SDR CA100805014

- Difficulty date: July 29, 2010
- Submitted: March 15, 2011
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 2,194 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Clutch
- Part number: C0183
- Condition: Failed
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED A LOUD BANG AND A MOMENTARY YAW WHILE IN CRUISE FLIGHT. THIS HAPPENED MORE THAN ONCE IN THE LAST 250 HRS. THE CLUTCH ASSY (FREEWHEEL) IS SUSPECTED TO HAVE SLIPPED IN FLIGHT.  THE CLUTCH ASSY WAS REPLACED WITH NO RECURRENCE SINCE.  WHILE FREE WHEELING BOTH CLUTCHES BY HAND, IT WAS NOTICED THAT THE OLD CLUTCH WAS ROUGH TO THE FEEL AND ALSO SOUNDED ROUGH COMPARED TO THE NEW ONE.
